I have been dealing with a lot of very stressful things in my life for the past few months that have caused me a great deal of worry, fear, anxiety and uncertainty. I have also noticed that with each new thing that pops up, the stressful feelings accumulate to the point where I often feel completely overwhelmed, panicky or trapped. It has gotten to a point where my system feels overloaded so that even small things end up becoming huge worries. It affects me morning, noon and night with very few breaks in between.
I went on a medication merry-go-round for awhile trying to find some medication (or combination) to help me get through all of this and just relax but the anxiety and panic were so bad that it didn't help much. Lately, I have been taking a beta blocker, Ativan and Atarax in the evenings and feel a little better. I don't have much trouble falling asleep but sometimes I wake up several times during the night with these adrenalin rushes and panicky feelings along with very disturbing and stressful dreams that have no basis in reality. Almost always, I sleep in very late, wake up feeling like a zombie and am completely unmotivated for most of the day. Then the anxiety, stressful thoughts, panic, worry, etc start up all over again. It's a vicious cycle.
While I have suffered from (and been treated for) anxiety for a long time now, it seems to have gotten much worse over the years. Things that used to not phase me at all now become huge worries and things that are cause for some mild concern send me over the edge. It's almost as if I was becoming less and less "worry-resistant" or something.
For awhile I tried Celexa and thought it was working at first. About 5 days into it however, I woke up at about 5:00AM in a huge panic with adrenalin shooting through me. I closed my eyes and tried to go back to sleep and just about the time I started to drift off I started seeing this kaleidoscope pattern consisting of all kinds of brightly colored geometric fragments and shapes. These fragments got brighter and brighter until they seemed to morph into a volcano of extremely bright lava. I woke up in a huge panic with adrenalin pumping through me. Then I finally went back to sleep again but just about the time I started to nod off I had this very strange (and sudden) sensation and it felt like my body was levitating above the bed a few inches. I finally went back to sleep and when I woke up I felt like I had been through the wringer. The next few nights after that were not quite as bad but I would still wake up throughout the night with rushes of adrenalin going through me. I discontinued the Celexa eventually but even before I began taking it I was still having nocturnal panic attacks, very intense dreams where it was crucial that I complete some "task" and there was a "deadline", etc.
Can anxiety (GAD) and stress bring on all of this or could it be a combination of different medications?. I feel like I'm losing my mind sometimes and it is really interfering with my life and normal routine. I used to bounce up in the mornings, grab a coffee and be all excited about starting my day. Anymore, I sleep in late not wanting to get up and then feel washed out, hungover and unmotivated most of the day. Anyone else dealing with this?.
I am a middle-aged male with a history of GAD, panic attacks, OCD, depression, etc and have had numerous tests over the years and been to lots of different doctors and specialists. I just don't know what to do anymore. I wish there was some medication I could take that would make me stop worrying and having all these adrenalin rushes. I just want to feel normal again.
Have you even been in counseling? It may really help. I have heard of people having what seems to be hallucinations when they have severe depression and anxiety. Is there any way to get your stress level down? You did'nt say what you're going through so I don't know if that's an option or not. Once your stress level goes down then so should your anxiety and depression.
Thanks for the reply. I really appreciate it. I forgot to mention that I also have some mild loss of appetite and the lumpy throat/swallowing thing that a lot of people when they have an anxiety disorder. Yes, I'm still trying to get an appointment to see a pdoc. I have one appointment that is months away so I'm going to either try to get in sooner or see if I can find another one.
You're very welcome. Yes, you can lose your apatite with anxiety and depression. It's pretty common. I remember having that lump in the throat feeling too, many times.
Call your Drs office and ask to be put on the cancellation list. That means if someone cancels their appointment you can get in much sooner. You may have to be ready to go in that day though.
I have had weird dreams wake me up when I was having an anxiety episode, but they were more like nightmares, and I have never really had an anxiety attack in my sleep like that. they would just wake me up in the middle of the night then couldn't go back to sleep for like an hour or two or three. Dreams are usually weird anyways I would rather not remember mine at all. Have you tried trazodone for sleep aid, but that can cause vivid dreams too. Can doesn't mean it will. It works well for me anyways.
You know this anxiety thing *****. I get anxiety when enough stress builds in my system or I have a major life event (divorce, major illness, buying/running a business). I don't get the nightmares that you describe, but like you, I don't sleep well and my early mornings, around 4 AM, I wake with full-on locomotive panic. *****. Comes and goes during the day. I just restarted a low dose of Lexapro, which has made it a little worse, I guess that I have to gut it out to see if it will eventually work.
Sites like these are great to share the pain and suffering. I was on a different site the other day and one of the posters mentioned how strong and courageous people with anxiety really are. Having t face it every day AND continue to function in life is really amazing.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.